Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Indianapolis, IN

May 23, 20117 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 23, 2011, 6:01 PM EDT for 7 counties in Indiana. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:01 PM EDT (22:01 UTC)
Expired
May 23, 2011, 6:45 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Hancock County, IN, Jackson County, IN, Jennings County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:05 PM EDTTSTM WND DMGNe Columbus, INA SIX INCH DIAMETER TREE LIMB WAS REPORTED DOWN.
May 23, 6:08 PM EDTTSTM WND GST 632 N Columbus, IN
May 23, 6:15 PM EDTTSTM WND DMG2 Wsw Westport, INA BARN WAS REPORTED TO BE DESTROYED NEAR THE INTERSECTION OF STATE ROUTE 3 AND CR 700 WEST.
May 23, 6:18 PM EDTTSTM WND DMG3 Nne Westport, INTHREE GRAIN BINS WERE BLOWN OVER NEAR THE INTERSECTION OF S CR 350W AND W CR 850S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:54 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WUUS53 KIND 232201
SVRIND
INC005-031-059-071-079-139-145-232245-
/O.NEW.KIND.SV.W.0129.110523T2201Z-110523T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHERN HANCOCK COUNTY IN CENTRAL INDIANA...
  EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 645 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
  GREENFIELD TO 10 MILES NORTHWEST OF SCOTTSBURG...AND MOVING EAST AT
  40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCIPIO AND GRAMMER AROUND 610 PM EDT...  
  WALDRON AND HARTSVILLE AROUND 615 PM EDT...
  CARTHAGE AND MANILLA AROUND 620 PM EDT...
  MOSCOW...LETTS AND ADAMS AROUND 625 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3875 8593 3977 8590 3978 8530 3922 8539
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8560 3883 8560
      3882 8564 3882 8573 3880 8579 3875 8584
      3873 8589
TIME...MOT...LOC 2201Z 270DEG 35KT 3969 8583 3877 8587
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK
2 follow-up statements
992 
WWUS53 KIND 232230
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT MON MAY 23 2011

INC071-232240-
/O.CAN.KIND.SV.W.0129.000000T0000Z-110523T2245Z/
JACKSON-
630 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3881 8578 3977 8577 3978 8530 3922 8539
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8560 3883 8560
      3882 8564 3882 8573 3881 8575
TIME...MOT...LOC 2230Z 270DEG 35KT 3969 8546 3877 8551

$$

INC005-031-059-079-139-145-232245-
/O.CON.KIND.SV.W.0129.000000T0000Z-110523T2245Z/
BARTHOLOMEW-DECATUR-HANCOCK-JENNINGS-RUSH-SHELBY-
630 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
NORTHEASTERN BARTHOLOMEW...SOUTH CENTRAL HANCOCK...JENNINGS...RUSH
AND EASTERN SHELBY COUNTIES UNTIL 645 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RUSHVILLE TO
10 MILES WEST OF MADISON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAYS...NEBRASKA AND MILLHOUSEN AROUND 635 PM EDT...
  NEW SALEM AROUND 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3881 8578 3977 8577 3978 8530 3922 8539
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8560 3883 8560
      3882 8564 3882 8573 3881 8575
TIME...MOT...LOC 2230Z 270DEG 35KT 3969 8546 3877 8551
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK
668 
WWUS53 KIND 232238
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT MON MAY 23 2011

INC005-059-145-232247-
/O.CAN.KIND.SV.W.0129.000000T0000Z-110523T2245Z/
BARTHOLOMEW-HANCOCK-SHELBY-
638 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTHOLOMEW...
SOUTH CENTRAL HANCOCK AND EASTERN SHELBY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3883 8563 3977 8562 3978 8530 3922 8539
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8559 3885 8560
TIME...MOT...LOC 2237Z 270DEG 35KT 3969 8537 3877 8543

$$

INC031-079-139-232245-
/O.CON.KIND.SV.W.0129.000000T0000Z-110523T2245Z/
DECATUR-JENNINGS-RUSH-
638 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
EASTERN JENNINGS AND RUSH COUNTIES UNTIL 645 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF RUSHVILLE TO
MADISON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF DECATUR...
EASTERN JENNINGS AND RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN 
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT 
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON 
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE 
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3883 8563 3977 8562 3978 8530 3922 8539
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8559 3885 8560
TIME...MOT...LOC 2237Z 270DEG 35KT 3969 8537 3877 8543
WIND...HAIL 70MPH 1.00IN

$$

HOMANN/TUCEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 23, 4:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EDT MON MAY 23 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK WITH A
FRONTAL BOUNDARY AND SEVERAL UPPER DISTURBANCES MOVING ACROSS
CENTRAL INDIANA KEEPING CHANCES FOR THUNDERSTORMS AND SOME SEVERE
WEATHER IN THE FORECAST. TEMPERATURES WILL START OUT ABOVE AVERAGE
BUT THURSDAY THROUGH SATURDAY SHOULD RUN BELOW AVERAGE BEFORE
RECOVERING SUNDAY. SEVERE WEATHER CHANCES WILL CONTINUE THROUGH THE
EVENING HOURS TONIGHT AND SPREAD ACROSS THE AREA AGAIN ON WEDNESDAY
AFTERNOON AND EVENING.

&&

.NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/...
FORECAST FOCUS IS ON POPS AND SEVERE POTENTIAL. INSTABILITY
CONTINUES TO BUILD ACROSS THE AREA AND CUMULUS ARE STARTING TO
FORM ACROSS THE AREA. CONVECTIVE TEMPERATURES ARE BEING REACHED
AND THE CAP HAS PRETTY MUCH ERODED SO COULD SEE DEVELOPMENT OF POP
UP THUNDERSTORMS AT ANY TIME. ALSO A LINE OF STORMS CURRENTLY
MOVING ACROSS ILLINOIS SHOULD BE REACHING THE STATE BORDER AROUND
4 PM OR SO...AND THE COMBINATION OF THIS ACTIVITY HAS PROMPTED A
SEVERE THUNDERSTORM WATCH FOR THE AREA. LOW LEVEL JET SHOULD BE
RAMPING UP ACROSS EASTERN PARTS OF THE AREA OVER THE NEXT FEW
HOURS AND HELP WITH STORM ORGANIZATION THROUGH EARLY IN THE
TONIGHT PERIOD BEFORE MOVING EAST. FEEL THAT SEVERE THREAT WILL BE
GREATEST FROM THE HOURS OF 4 TO 10 PM. WITH THE GREAT INSTABILITY
AND SOME SHEAR BUT LITTLE IN THE WAY OF LOW LEVEL DIRECTIONAL
SHEAR...THE GREATEST THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL. A COOL FRONT SHOULD MOVE THROUGH THE AREA DURING THE
OVERNIGHT HOURS AND STALL SOMEWHERE NEAR OR NORTH OF THE OHIO
RIVER NEAR DAYBREAK AND THIS WILL KEEP LIKELY THUNDERSTORMS IN THE
FORECAST OVERNIGHT AFTER THE SEVERE THREAT HAS WEAKENED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

FORECAST FOCUS IS ON POPS AND CHANCES FOR SEVERE WEATHER.
WITH THE FRONT STALLED SOMEWHERE NORTH OF THE OHIO RIVER AND SOUTH
OF I 70 AND A SHORTWAVE MOVING ALONG IT WILL KEEP LIKELY
THUNDERSTORMS GOING ALONG AND SOUTH OF I 70 FOR TUESDAY. NORTH OF
THIS WILL TAPER TO CHANCE POPS. TUESDAY NIGHT LOOKS LIKE SOME WEAK
RIDGING OVER THE AREA SO EVEN WITH THE FRONT COULD SEE A BRIEF LULL
IN ACTIVITY...THUS KEPT ONLY CHANCE POPS GOING. ON WEDNESDAY THE
FRONT WILL MOVE NORTH THROUGH THE AREA AS A WARM FRONT AND A GREAT
GULF MOISTURE FEED GETS ESTABLISHED. 40+ KT LOW LEVEL JET WILL BE
POINTED AT INDIANA AND THE AREA IS ALSO IN A FAVORABLE POSITION WITH
THE COUPLED UPPER JET. THE BEST CONDITIONS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. THUS LIKELY THUNDERSTORMS FORECAST AND
IN TOTAL AGREEMENT WITH A WIDESPREAD RISK FOR SEVERE STORMS. WITH
THE WARM FRONT MOVING THROUGH AND ENHANCING LOW LEVEL HELICITY THIS
COULD INCLUDE SOME RISK FOR TORNADOES AS WELL.

AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY LEANED ON THE
WARMER MAV NUMBERS FOR HIGHS AS THESE FIT BETTER WITH FRONTAL
PLACEMENT AND WARM ADVECTION ON THE SOUTHERLY WINDS. LOWS WERE IN
GOOD AGREEMENT AND USED A BLEND.

A NOTE ON HYDROLOGY...WITH THE FRONT SETTING UP ACROSS THE AREA AND
CONTINUED CHANCES FOR STORMS AS WELL AS A GOOD GULF MOISTURE
FEED...WILL PROBABLY CAUSE AT LEAST LOWLAND FLOODING AND COULD WIND
UP HAVING AN EVEN GREATER IMPACT ON AREA RIVERS. AT THIS TIME
FORECASTING AROUND 3 INCHES NORTH TO 4 INCHES SOUTH BASED ON HPC
NUMBERS AND MODEL CONSENSUS THROUGH 5 DAYS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LONG TERM MODELS SHOWING SOME DISAGREEMENT OVER THE TIMING OF THE
MOVEMENT OF THE UPPER PATTERN BY THURSDAY NIGHT  WITH THE GFS AND
GEFS BEING FASTER THAN THE ECMWF AND ITS ENSEMBLES. WITH
TELECONNECTION PATTERNS FAVORING A TROUGH OVER THE EASTERN US AND A
RIDGE OVER THE WEST WILL FAVOR THE SLOWER ECM THAT RETAINS THIS
SOLUTION.

ACTIVE PATTERN SHOULD CONTINUE THROUGH THURSDAY NIGHT AS AN UPPER
LOW AND SURFACE LOW TREK ACROSS CENTRAL INDIANA. A BRIEF PERIOD OF
WEAK RIDGING COULD KEEP THINGS A LITTLE DRIER ON FRIDAY AND PERHAPS
INTO FRIDAY NIGHT SO DROPPED TO SLIGHT CHANCE POPS FOR FRIDAY AND
KEPT LOW CHANCE GOING FOR FRIDAY NIGHT. REMOVED THUNDER FOR THESE
TIMES AS IT APPEARS THERE WILL BE NO INSTABILITY AVAILABLE. KEPT A
CHANCE GOING FOR SATURDAY WITH A WEAK WAVE MOVING THROUGH AND ADDED
A SLIGHT CHANCE FOR SATURDAY NIGHT AND SUNDAY WITH THE ECM SHOWING
ANOTHER FRONT STARTING TO SET UP ACROSS THE AREA AND TROUGHINESS
OVERHEAD. TEMPERATURES LOOK NEAR OR BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION.../DISCUSSION FOR 232100Z TAF UPDATE/...

SQUALL LINE IMPACTING KHUF AT THIS TIME...AND EXPECTED TO IMPACT
BOTH KIND AND KBMG BETWEEN 21Z AND 22Z. WIND GUSTS TO 40-50KTS
HAVE BEEN REPORTED ALONG THE SQUALL LINE...AND DEPENDING ON
TRENDS...MAY MAKE ADDITIONAL UPDATES TO TEMPO GROUPS. ADDITIONAL
DEVELOPING CONVECTION AHEAD OF THE FRONT OVER NORTH CENTRAL
INDIANA LIKELY TO IMPACT KLAF OVER THE NEXT SEVERAL HOURS AS WELL.

18Z TAF DISCUSSION FOLLOWS.

VFR EXPECTED AWAY FROM THUNDERSTORMS THROUGH TODAY AND MUCH OF
TONIGHT. HOWEVER...WINDS WILL DROP OFF ENOUGH FOR SOME MVFR FOG
AFTER 09Z. ALSO...COLD FRONT IS EXPECTED TO DROP SOUTH/SOUTHEAST
ACROSS CENTRAL INDIANA BY TOMORROW MORNING AND THEN BECOME QUASI-
STATIONARY. CONFIDENCE LEVEL ON FRONTAL POSITION IS LOW WITH MODEL
FLIP FLOPPING...BUT WILL ESTIMATE IT WILL REACH LAF AROUND
12Z...IND AND HUF AROUND 18Z AND BMG AROUND 00Z. COULD ALSO SEE
SOME POST-FRONTAL MVFR CEILINGS TUESDAY.

BUFKIT AND OBSERVATIONS SUGGEST SOUTHWEST WINDS NEAR 20 KNOTS
WITH GUSTS TO 30 KNOTS. SURFACE PRESSURE GRADIENT WILL LOOSEN
TONIGHT WHICH SHOULD AS MENTIONED ALLOW WINDS TO BECOME LIGHT AND
MVFR FOG TO FORM AFTER 09Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK/RYAN
Hazardous weather outlook, May 23, 3:42 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT MON MAY 23 2011

INZ051>053-060>065-067>072-241945-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL.
HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE.
DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREAT FROM THESE
STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-054>057-241945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
342 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE. THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING STRAIGHT LINE WINDS AND VERY LARGE HAIL. IN ADDITION ISOLATED
TORNADOES CAN NOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ON TUESDAY ACROSS MUCH OF CENTRAL
INDIANA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON
TUESDAY...HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

ON WEDNESDAY...SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL INDIANA.
ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS TORNADOES.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES THROUGH SUNDAY.
IT IS TOO EARLY TO TELL IF THERE IS SEVERE POTENTIAL BEYOND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THIS AFTERNOON AND TONIGHT AND ARE ENCOURAGED
TO SUBMIT STORM REPORTS. SPOTTERS MAY BE NEEDED TUESDAY AND
WEDNESDAY AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 23, 5:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BLOOMINGTON             39.17N 86.52W
05/23/2011                   MONROE             IN   AMATEUR RADIO

            MULTIPLE TREES DOWN ACROSS BLOOMINGTON...ESPECIALLY AT
            3RD AND HAWTHORN AS WELL AS IN WINDSOR PARK.

&&

MRD
Local storm report, May 23, 5:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     SSW CLINTON             39.66N 87.40W
05/23/2011  E60 MPH          VERMILLION         IN   TRAINED SPOTTER

            PEA SIZED HAIL ALSO REPORTED.

&&

MRD
Local storm report, May 23, 5:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     1 SW DARLINGTON         40.10N 86.79W
05/23/2011  E65 MPH          MONTGOMERY         IN   AMATEUR RADIO

            MULTIPLE TREES DOWN ON COUNTY ROAD 625 EAST...ONE MILE
            SOUTH OF HWY 47.

&&

MRD
Local storm report, May 23, 5:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             6 W INDIANAPOLIS        39.78N 86.26W
05/23/2011  M0.88 INCH       MARION             IN   TRAINED SPOTTER

            COCORAHS REPORT OF NICKEL SIZED HAIL.

&&

MRD
Local storm report, May 23, 5:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     BARGERSVILLE            39.52N 86.17W
05/23/2011  M51 MPH          JOHNSON            IN   AMATEUR RADIO

            PEA SIZED HAIL ALSO REPORTED.

&&

MRD
Local storm report, May 23, 5:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
559 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 N NASHVILLE           39.23N 86.24W
05/23/2011                   BROWN              IN   AMATEUR RADIO

            TWO FOOT DIAMETER TREE DOWNED.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:10 PM EDTSpecial Weather StatementINDHoward35 min
May 23, 12:03 AM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam42 min
May 23, 1:10 AM EDTSpecial Weather StatementINDLawrence35 min
May 23, 2:09 AM EDTSpecial Weather StatementINDJackson, Jennings36 min
May 23, 3:04 AM EDTSpecial Weather StatementINDJackson, Jennings26 min
May 23, 3:50 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo40 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningINDParke, Vermillion24 min
May 23, 4:27 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 2 more48 min
May 23, 4:40 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo35 min
May 23, 4:51 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren39 min
May 23, 4:53 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan37 min
May 23, 5:06 PM EDTSevere Thunderstorm WarningINDBrown, Lawrence, Monroe, Morgan, Owen24 min
May 23, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Hendricks, Jackson, Johnson and 5 more50 min
May 23, 5:30 PM EDTTornado WarningINDJackson, Lawrence30 min
May 23, 5:44 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery31 min
May 23, 5:45 PM EDTTornado WarningINDHancock, Johnson, Shelby45 min
May 23, 5:56 PM EDTTornado WarningINDBartholomew, Decatur, Shelby34 min
May 23, 6:08 PM EDTTornado WarningINDJennings18 min
May 23, 6:15 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Madison, Rush45 min
May 23, 6:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.